Biharmonic Obstacle Problem : Guaranteed and Computable Error Bounds for Approximate Solutions
Apushkinskaya, D. E., & Repin, S. I. (2020). Biharmonic Obstacle Problem : Guaranteed and Computable Error Bounds for Approximate Solutions. Computational mathematics and mathematical physics, 60(11), 1823-1838. https://doi.org/10.1134/S0965542520110032
Published inComputational mathematics and mathematical physics
© Pleiades Publishing 2020
The paper is concerned with an elliptic variational inequality associated with a free boundary obstacle problem for the biharmonic operator. We study the bounds of the difference between the exact solution (minimizer) of the corresponding variational problem and any function (approximation) from the energy class satisfying the prescribed boundary conditions and the restrictions stipulated by the obstacle. Using the general theory developed for a wide class of convex variational problems we deduce the error identity. One part of this identity characterizes the deviation of the function (approximation) from the exact solution, whereas the other is a fully computed value (it depends only on the data of the problem and known functions). In real life computations, this identity can be used to control the accuracy of approximate solutions. The measure of deviation from the exact solution used in the error identity contains terms of different nature. Two of them are the norms of the difference between the exact solutions (of the direct and dual variational problems) and corresponding approximations. Two others are not representable as norms. These are nonlinear measures vanishing if the coincidence set defined by means of an approximate solution satisfies certain conditions (for example, coincides with the exact coincidence set). The error identity is true for any admissible (conforming) approximations of the direct variable, but it imposes some restrictions on the dual variable. We show that these restrictions can be removed, but in this case the identity is replaced by an inequality. For any approximations of the direct and dual variational problems, the latter gives an explicitly computable majorant of the deviation from the exact solution. Several examples illustrating the established identities and inequalities are presented. ...
Publication in research information system
MetadataShow full item record
Additional information about fundingThe first author was supported by the German Research Foundation (grant no. AP 252/3-1) and by the “RUDN University program 5-100”.
Showing items with similar title or keywords.
Guaranteed and computable error bounds for approximations constructed by an iterative decoupling of the Biot problem Kumar, Kundan; Kyas, Svetlana; Nordbotten, Jan Martin; Repin, Sergey (Elsevier, 2021)The paper is concerned with guaranteed a posteriori error estimates for a class of evolutionary problems related to poroelastic media governed by the quasi-static linear Biot equations. The system is decoupled by employing ...
Langer, Ulrich; Matculevich, Svetlana; Repin, Sergey (Springer International Publishing, 2018)The paper is concerned with reliable space-time IgA schemes for parabolic initial-boundary value problems. We deduce a posteriori error estimates and investigate their applicability to space-time IgA approximations. ...
Haanpää, Tomi (University of Jyväskylä, 2012)
Nokka, Marjaana (University of Jyväskylä, 2016)The papers included in the thesis are focused on functional type a posteriori error estimates for the Stokes problem, the Stokes problem with friction type boundary conditions, the Oseen problem, and the anti-plane Bingham ...
Khoromskij, Boris; Repin, Sergey (de Gruyter, 2017)We consider an iteration method for solving an elliptic type boundary value problem Au=f, where a positive definite operator A is generated by a quasi-periodic structure with rapidly changing coefficients (a typical period ...